Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On totally real cubic fields


Authors: Veikko Ennola and Reino Turunen
Journal: Math. Comp. 44 (1985), 495-518
MSC: Primary 11R16; Secondary 11-04, 11R29, 11Y40
MathSciNet review: 777281
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The authors have constructed a table of the 26440 nonconjugate totally real cubic number fields of discriminant $ D < 500000$ thereby extending the existing table of fields with $ D < 100000$ by I. O. Angell [1]. Serious defects in Angell's table are pointed out. For each field, running number, discriminant, coefficients of a generating polynomial, integral basis, class number, and a fundamental pair of units are listed. The article contains statistics about the following subjects: distribution of class numbers; fields in which every norm-positive unit is totally positive; nonconjugate fields with the same discriminant; fields with noncyclic class group. The fields are tabulated by means of a method due to Davenport and Heilbronn [7], [8] which leads to a unique normalized generating polynomial. The given units are chosen so that the fundamental parallelogram of the unit lattice determined by the corresponding vectors in the logarithmic space is reduced.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R16, 11-04, 11R29, 11Y40

Retrieve articles in all journals with MSC: 11R16, 11-04, 11R29, 11Y40


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1985-0777281-8
PII: S 0025-5718(1985)0777281-8
Article copyright: © Copyright 1985 American Mathematical Society